Title: Stochastic stability and guaranteed cost control for networked control systems with quantisation and packed dropout

Authors: Yiwei Feng; Ge Guo

Addresses: School of Information Science and Technology, Dalian Maritime University, Dalian 116026, China; College of Electrical and Information Engineering, Lanzhou University of Technology, Lanzhou 730050, China. ' School of Information Science and Technology, Dalian Maritime University, Dalian 116026, China

Abstract: In this paper, the problems of stochastic stability and guaranteed cost control for networked control systems (NCS) are studied. The systems considered here are subject to both input and output quantisation via a packet-dropping network. Sufficient conditions for stochastic stability of the systems are presented using the stochastic Lyapunov function approach. Then, S-procedure augments are exploited to obtain a formulation of estimator-based controller which is numerically tractable by means of linear matrix inequalities (LMIs). Furthermore, the problem of quadratic guaranteed cost control for the underlying systems is investigated. A guaranteed cost controller is derived to ensure the cost function is within a certain bound. Numerical examples illustrate the effectiveness of the results.

Keywords: networked control systems; NCS; stochastic stability; quantisation; packet dropout; guaranteed cost control; linear matrix inequalities; LMIs; estimator-based controllers.

DOI: 10.1504/IJMIC.2012.047124

International Journal of Modelling, Identification and Control, 2012 Vol.16 No.2, pp.168 - 179

Published online: 31 May 2012 *

Full-text access for editors Access for subscribers Purchase this article Comment on this article